Volume 9, issue 3 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Stabilization for the automorphisms of free groups with boundaries

Allen Hatcher and Nathalie Wahl

Geometry & Topology 9 (2005) 1295–1336
Bibliography
1 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1982) MR672956
2 D J Collins, Cohomological dimension and symmetric automorphisms of a free group, Comment. Math. Helv. 64 (1989) 44 MR982561
3 D Gabai, The Smale conjecture for hyperbolic 3–manifolds: $\mathrm{Isom}(M^3){\simeq}\mathrm{Diff}(M^3)$, J. Differential Geom. 58 (2001) 113 MR1895350
4 S Galatius, Mod $p$ homology of the stable mapping class group, Topology 43 (2004) 1105 MR2079997
5 A Hatcher, Homeomorphisms of sufficiently large $P^{2}$–irreducible 3–manifolds, Topology 15 (1976) 343 MR0420620
6 A E Hatcher, A proof of a Smale conjecture, $\mathrm{Diff}(S^{3})\simeq \mathrm{O}(4)$, Ann. of Math. $(2)$ 117 (1983) 553 MR701256
7 A Hatcher, Homological stability for automorphism groups of free groups, Comment. Math. Helv. 70 (1995) 39 MR1314940
8 A Hatcher, Algebraic topology, Cambridge University Press (2002) MR1867354
9 A Hatcher, K Vogtmann, Cerf theory for graphs, J. London Math. Soc. $(2)$ 58 (1998) 633 MR1678155
10 A Hatcher, K Vogtmann, Rational homology of $\mathrm{Aut}(F_n)$, Math. Res. Lett. 5 (1998) 759 MR1671188
11 A Hatcher, K Vogtmann, Homology stability for outer automorphism groups of free groups, Algebr. Geom. Topol. 4 (2004) 1253 MR2113904
12 H Hendriks, F Laudenbach, Difféomorphismes des sommes connexes en dimension trois, Topology 23 (1984) 423 MR780734
13 N V Ivanov, Stabilization of the homology of Teichmüller modular groups, Algebra i Analiz 1 (1989) 110 MR1015128
14 C A Jensen, N Wahl, Automorphisms of free groups with boundaries, Algebr. Geom. Topol. 4 (2004) 543 MR2077676
15 F Laudenbach, Topologie de la dimension trois: homotopie et isotopie, Astérisque 12, Société Mathématique de France (1974) MR0356056
16 G R Livesay, Fixed point free involutions on the 3–sphere, Ann. of Math. $(2)$ 72 (1960) 603 MR0116343
17 I Madsen, M Weiss, The stable moduli space of Riemann surfaces: Mumford's conjecture, Ann. of Math. $(2)$ 165 (2007) 843 MR2335797
18 J McCool, On basis-conjugating automorphisms of free groups, Canad. J. Math. 38 (1986) 1525 MR873421
19 J Milnor, Construction of universal bundles II, Ann. of Math. $(2)$ 63 (1956) 430 MR0077932
20 E H Spanier, Algebraic topology, McGraw-Hill Book Co. (1966) MR0210112
21 U Tillmann, On the homotopy of the stable mapping class group, Invent. Math. 130 (1997) 257 MR1474157
22 K Vogtmann, Homology stability for $\mathrm{O}_{n,n}$, Comm. Algebra 7 (1979) 9 MR514863
23 N Wahl, From mapping class groups to automorphism groups of free groups, J. London Math. Soc. $(2)$ 72 (2005) 510 MR2156667